Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Dec 15, 2021, 8:30 PM CST for Nowata County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2021, 8:30 PM CST (02:30 UTC)
- Expired
- Dec 15, 2021, 9:15 PM CST
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
County Nowata County, OK
The radar
The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 677 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
018
WWUS84 KTSA 160230
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
830 PM CST Wed Dec 15 2021
OKZ056-057-160315-
Craig OK-Nowata OK-
830 PM CST Wed Dec 15 2021
...A strong thunderstorm will impact portions of northern Craig and
eastern Nowata Counties through 915 PM CST...
At 829 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
north of Lenapah, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Nowata... South Coffeyville...
Welch... Delaware...
Bluejacket... Lenapah...
Hollow... Pyramid Corners...
Centralia... Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.
&&
LAT...LON 3680 9507 3668 9565 3700 9562 3700 9503
TIME...MOT...LOC 0229Z 249DEG 47KT 3690 9564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 15, 6:01 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Dec 15, 6:01 PM CST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 601 PM CST Wed Dec 15 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 236 PM CST Wed Dec 15 2021 A very intense mid-level shortwave trough with an embedded ~125kt jet streak, will continue to traverse the central Plains this evening. Winds along the periphery of this jet max (<70kts) will still slightly graze the northeastern parts of Oklahoma. At the surface, stronger southerly flow will diminish overnight as the surface cyclone moves into portions of the Northern Plains. Warm air advection and associated isentropic ascent earlier in the day will help maintain low 60s dewpoints ahead of a frontal boundary that is expected to move through the area later overnight. A pre- frontal trough/dryline is forecast to approach northeast Oklahoma this evening. A low-level capping inversion should mix out this evening, so showers and thunderstorms are expected to form along the aforementioned surface trough, and eventually move with an advancing cold front through the morning and afternoon. Convection is expected to develop just north of I-44 starting around 00Z. MUCAPE ahead of the aforementioned boundary should be around 800 J/kg, coupled with 40 kts of 0-6 km shear should be sufficient in producing a few strong to marginally severe storms. The orientation of the boundary and shear vector will foster more linear storms/storm interaction. At this time, the primary hazard with any stronger storms will be damaging wind gusts. These showers and storms will continue to push through the forecast area by tomorrow afternoon as the front stalls in far southeast Oklahoma. A ~20 degree gradient in temperatures is possible across the area with mid 50s in far northeastern parts of Oklahoma and mid 70s across southeast Oklahoma. && .LONG TERM... (Thursday night through next Tuesday) Issued at 236 PM CST Wed Dec 15 2021 By Thursday evening into Friday, pressure falls and associated tightened surface pressure gradient will help lift the stalled boundary back northward. How far north the boundary will lift is still uncertain. As of right now, it appears the boundary will stall again near the I-44 corridor. PWATs could be upwards of 1.5 in across the open warm sector, so some locations could see heavy rainfall with any stronger storms. By Friday evening, a cold front is expected to move through the Southern Plains in response to an approaching mid-level shortwave trough. The airmass behind this cold front will be much colder, so a hard freeze is expected Saturday night into Sunday morning across most of the area. Temperatures should moderate early next week as the surface ridge moves to the east. Probabilities for rain may have to be introduced early next depending on the track of a closed-low that may open up and lift into the Southern Plains, however confidence remains low at this time. Bunker/WFO OUN && .AVIATION... (00Z TAFS) Issued at 600 PM CST Wed Dec 15 2021 Thunderstorms developing ahead of an approaching cold front will impact forecast sites this evening and overnight with MVFR ceilings and IFR visibilities, as convective line is expected to form and move through nern OK / nwrn AR tonight. MVFR ceilings persist through midday Thursday nwrn AR sites and MLC, with gradual clearing to VFR during the afternoon as high pressure settles into the Southern Plains. && .PRELIMINARY POINT TEMPS/POPS... TUL 46 58 43 63 / 80 0 30 60 FSM 57 68 52 69 / 50 90 80 90 MLC 51 66 49 68 / 70 80 70 90 BVO 41 57 37 61 / 80 0 10 30 FYV 48 62 45 65 / 90 80 70 90 BYV 48 61 46 64 / 90 80 70 90 MKO 48 60 46 64 / 90 20 60 80 MIO 43 55 41 62 / 80 0 30 60 F10 47 61 45 66 / 80 20 50 80 HHW 61 70 57 72 / 70 90 70 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Wind Advisory until 6 PM CST this evening for OKZ054>076. AR...Wind Advisory until 6 PM CST this evening for ARZ001-002-010-011. && SHORT TERM...99 LONG TERM....99 AVIATION...69
Hazardous weather outlook, Dec 15, 5:40 PM CST, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 540 PM CST Wed Dec 15 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 540 PM CST Wed Dec 15 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Northeast Oklahoma, especially west of Highway 75. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms will continue to spread into northeast Oklahoma this evening, into northwest Arkansas mid to late evening, and into southeast Oklahoma overnight as a cold front enters the region. Instability interacting with the front will allow for some storms to potentially become strong to severe with locally damaging winds the primary threat. There is also a non- zero tornado potential for spin ups along the leading line of storms mainly northwest of Interstate 44. Severe weather potentials are forecast to weaken overnight with continued shower and thunderstorm chances along and ahead of the front. The front looks to be across southeast Oklahoma into west central Arkansas by early Thursday morning. Also this evening ahead of the front, gusty to strong southerly winds will remain possible across the region and then begin to weaken late evening and overnight tonight. These winds along with the warm temperatures ahead of the front were elevating fire weather concerns over northeast Oklahoma, especially along and west of Highway 75. These conditions should decrease this evening as precipitation spreads into the region. However, a wind shift out of the north behind the frontal passage could impact any ongoing fire suppressions. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. SATURDAY...High Wind Potential. SUNDAY THROUGH TUESDAY...No Hazards. EXTENDED DISCUSSION... The cold front is expected to stall over far southeast Oklahoma or northeast Texas, where it will linger Thursday before migrating north Friday. Locally heavy rainfall may be a concern with storms expected Friday. Another strong cold front will then swing through the area late Friday and Friday night bringing additional chances for thunderstorms and heavy rainfall. Some of these storms may be strong to perhaps severe. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Dec 15, 2:40 PM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CST WED DEC 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM NON-TSTM WND DMG 1 W ROGERS 36.33N 94.14W
12/15/2021 BENTON AR BROADCAST MEDIA
CORRECTS PREVIOUS NON-TSTM WND DMG REPORT
FROM 1 W ROGERS. POWER POLES DOWN AT
DIXIELAND AND WALNUT STREET.
&&
RJSSpecial weather statement, Dec 15, 6:03 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 PM CST Wed Dec 15 2021
OKZ054-160030-
Osage OK-
603 PM CST Wed Dec 15 2021
...A strong thunderstorm will impact portions of north central Osage
County through 630 PM CST...
At 602 PM CST, Doppler radar indicated a strong thunderstorm near
Hardy, moving east at 65 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Elgin... Grainola...
Foraker... Webb City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.
&&
LAT...LON 3700 9625 3687 9637 3676 9677 3678 9677
3678 9675 3700 9675
TIME...MOT...LOC 0002Z 250DEG 55KT 3696 9683
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 15, 7:18 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
718 PM CST Wed Dec 15 2021
OKZ054>056-059-160215-
Osage OK-Pawnee OK-Nowata OK-Washington OK-
718 PM CST Wed Dec 15 2021
...Strong thunderstorms will impact portions of Osage, Washington,
northern Nowata and Pawnee Counties through 815 PM CST...
At 718 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northwest of Hulah to 5 miles west of
Morrison. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bartlesville... Pawhuska...
Pawnee... Hominy...
Dewey... Cleveland...
Fairfax... Barnsdall...
South Coffeyville... Copan...
Shidler... Wynona...
Ochelata... Ralston...
Lenapah... Osage...
Burbank... Wann...
Blackburn... Maramec...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.
&&
LAT...LON 3700 9541 3624 9646 3625 9692 3633 9693
3634 9703 3651 9703 3655 9690 3660 9691
3660 9692 3659 9698 3660 9697 3700 9649
TIME...MOT...LOC 0118Z 262DEG 40KT 3696 9606 3631 9710
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 15, 8:30 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
830 PM CST Wed Dec 15 2021
OKZ056-057-160315-
Craig OK-Nowata OK-
830 PM CST Wed Dec 15 2021
...A strong thunderstorm will impact portions of northern Craig and
eastern Nowata Counties through 915 PM CST...
At 829 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
north of Lenapah, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Nowata... South Coffeyville...
Welch... Delaware...
Bluejacket... Lenapah...
Hollow... Pyramid Corners...
Centralia... Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.
&&
LAT...LON 3680 9507 3668 9565 3700 9562 3700 9503
TIME...MOT...LOC 0229Z 249DEG 47KT 3690 9564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 6:03 PM CST | Special Weather Statement | TSA | Osage | 27 min |
| Dec 15, 7:18 PM CST | Special Weather Statement | TSA | Osage, Pawnee, Washington | 57 min |
| Dec 15, 8:10 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 50 min |
| Dec 15, 9:12 PM CST | Special Weather Statement | TSA | Rogers | 48 min |
| Dec 15, 9:15 PM CST | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 45 min |
| Dec 15, 10:05 PM CST | Special Weather Statement | TSA | Craig, Ottawa, Rogers | 55 min |
| Dec 15, 10:57 PM CST | Special Weather Statement | TSA | Mayes | 33 min |
| Dec 16, 2:00 PM CST | Flood Watch | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, McIntosh and 2 more | 40 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.